MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: mustang 10.0 x 60, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 25mm distal of the proximal markerband and extending approximately 11mm distally across the balloon material.The rated burst pressure for this device is 14 atmospheres.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and tactile examination found no damage to the tip of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.
 
Event or Problem Description
Reportable based on device analysis completed on 15-nov-2023.It was reported that advancing difficulties were encountered.Vascular access was obtained via contralateral approach.The 100% stenosed target lesion was located in the severely tortuous common iliac artery.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during the procedure, the device did not move in the opposite direction during the contralateral approach process.The procedure was completed with another of the same device.No patient complications were reported.However, returned device analysis revealed balloon longitudinal tear.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18162328
Report Number2124215-2023-64770
Device Sequence Number7321883
Product Code FGE
UDI-Device Identifier08714729794004
UDI-Public08714729794004
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030382053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown